Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 50, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Oct 4, 2015, 5:54 PM MST for Graham County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2015, 5:54 PM MST (00:54 UTC)
- Expired
- Oct 4, 2015, 7:45 PM MST
- In force
- 111 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 133 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
127
WGUS55 KTWC 050054
FFWTWC
AZC009-050245-
/O.NEW.KTWC.FF.W.0050.151005T0054Z-151005T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
554 PM MST SUN OCT 4 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GRAHAM COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 745 PM MST
* AT 551 PM MST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN FROM
SEVERAL THUNDERSTORMS IN THE PAST HOUR. BETWEEN ONE AND TWO INCHES
OF RAIN HAS FALLEN IN THATCHER AND SAFFORD.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAFFORD...THATCHER AND SWIFT TRAIL JUNCTION.
THUNDERSTORMS HAVE BEEN TRAINING OVER THE SAME AREA SINCE 4 PM AND
IS EXPECTED TO CONTINUE THROUGH 7 PM. ADDITIONAL RAIN AMOUNTS UP TO
ONE INCH OF RAIN IS POSSIBLE IN THE WARNED AREA DURING THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3275 10971 3277 10983 3292 10977 3290 10964
$$2 follow-up statements
847 WGUS75 KTWC 050135 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 635 PM MST SUN OCT 4 2015 AZC009-050245- /O.CON.KTWC.FF.W.0050.000000T0000Z-151005T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 635 PM MST SUN OCT 4 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR CENTRAL GRAHAM COUNTY... AT 632 PM MST...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAVE MOVED NORTH OF THATCHER AND SAFFORD. NO ADDITIONAL STORMS ARE EXPECTED IN THE WARNED AREA THROUGH 7 PM. ALTHOUGH THE RAIN HAS ENDED RUNOFF FROM STORMS THAT MOVED THROUGH THE AREA BETWEEN 330 PM AND 600 PM WILL CONTINUE FOR THE NEXT HOUR WITH FLASH FLOODING OF LOW LYING AREAS STILL A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3275 10971 3277 10983 3292 10977 3290 10964 $$
279 WGUS75 KTWC 050244 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 744 PM MST SUN OCT 4 2015 AZC009-050250- /O.EXP.KTWC.FF.W.0050.000000T0000Z-151005T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 744 PM MST SUN OCT 4 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL GRAHAM COUNTY WILL EXPIRE AT 745 PM MST... RUNOFF CONTINUES TO RECEDE IN THE THATCHER AND SAFFORD AREAS. AT THIS TIME THE THREAT OF FLASH FLOODING HAS ENDED. HOWEVER ADDITIONAL THUNDERSTORMS ARE LIKELY TO MOVE ACROSS THE AREA THROUGH 9 PM. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING CONCERNS OVER THE NEXT COUPLE OF HOURS. LAT...LON 3275 10971 3277 10983 3292 10977 3290 10964 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:11 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 4, 3:11 PM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 311 PM MST SUN OCT 4 2015 .SYNOPSIS...RAIN CHANCES WILL BE ON THE INCREASE LATER TONIGHT AHEAD OF A STRONG LOW PRESSURE SYSTEM OVER CALIFORNIA. EXPECT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS BY MONDAY AND TUESDAY...ALONG WITH MUCH COOLER TEMPERATURES AND GUSTY WINDS AT TIMES. SOME LINGERING SHOWERS WEDNESDAY AS TEMPERATURES FALL BELOW AVERAGE FOR EARLY OCTOBER. DRIER WITH A SLOW WARMING TREND LATE NEXT WEEK. && .DISCUSSION...A CLOSED UPPER LOW CENTERED OVER THE CENTRAL CALIFORNIA COAST EARLY THIS AFTERNOON WILL CONTINUE TO APPROACH THE AREA. MOISTURE STREAMING NORTHWARD AHEAD OF THIS SYSTEM WILL BRING INCREASING CHANCES OF RAIN STARTING TONIGHT. LATEST MODELS CONTINUED TO POINT TO MONDAY INTO TUESDAY AS THE MOST ACTIVE IN TERMS OF SHOWERS AND THUNDERSTORMS. THE STRONG UPPER DYNAMICS COUPLED WITH DAYTIME HEATING WILL RESULT IN SOME STRONG THUNDERSTORMS WITH THE THREAT OF HAIL AND STRONG WINDS BEING THE MAIN CONCERNS MONDAY AFTERNOON AND EARLY EVENING. MODELS TRACK THE UPPER LOW OVER CENTRAL AND SOUTHEAST ARIZONA ON TUESDAY WITH THE FOCUS FOR STRONG THUNDERSTORMS SHIFTING TO MAINLY EASTERN SECTIONS OF THE CWA TUESDAY AFTERNOON. SPC DAY TWO AND DAY THREE OUTLOOKS HAVE THE AREA IN MRGL SEVERE WITH SIMILAR TRENDS FROM MONDAY TO TUESDAY. BOTH THE GFS AND ECMWF WERE IN BETTER AGREEMENT WITH THE TRACK OF THE UPPER LOW THROUGH LATE WEDNESDAY. EVENTUALLY...THE MODELS SHOWED THE LOW MOVING EAST OF THE REGION THURSDAY EITHER INTO MEXICO OR SOUTHWEST TEXAS. THE SYSTEM WILL ALSO BRING COOLER DAYTIME TEMPERATURES THROUGH WEDNESDAY...WITH WEDNESDAY BEING THE COOLEST DAY. HIGH PRESSURE ALOFT WAS PROGGED TO NUDGE INTO THE REGION AROUND THURSDAY AND FRIDAY FOR DRY AND WARMER WEATHER. && .AVIATION...VALID THRU 06/00Z. SCT-BKN CLOUDS AT 6-10 KFT WILL CONTINUE THROUGH THE FORECAST PERIOD. ISOLD -SHRA/TS POSSIBLE NEAR ALL TERMINALS...WITH BEST CHANCES EAST OF KTUS THROUGH EARLY THIS EVENING. MINIMAL -SHRA COVERAGE OVERNIGHT...THEN ISOLD-SCT -SHRA/- TSRA EXPECTED TO DEVELOP MONDAY AFTERNOON WITH GREATEST CHANCES FROM KTUS EASTWARD. MEANWHILE...GUSTY SOUTHERLY SFC WINDS OF 12-18 KTS WITH GUSTS 20-25 KTS THROUGH SUNSET. WINDS WILL BECOME A BIT MORE SELY AND ABATE SLIGHTLY OVERNIGHT BEFORE INCREASING SOUTHERLY WINDS ONCE AGAIN AFTER 05/16Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN AREA OF LOW PRESSURE WILL BE IMPACTING SOUTHEAST ARIZONA OVER THE NEXT FEW DAYS. THIS SYSTEM WILL ALSO BRING INCREASED MOISTURE ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. A FEW STORMS COULD BE STRONG MONDAY AND TUESDAY AFTERNOON. OTHERWISE...EXPECT BREEZY SOUTHERLY WINDS...ESPECIALLY INTO THIS EVENING AND ONCE AGAIN MONDAY. TEMPERATURES WILL CONTINUE TO COOL DOWN WITH HIGHS BELOW NORMAL THROUGH MIDWEEK...THEN MODERATING LATER THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Oct 4, 4:56 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 456 PM MST SUN OCT 4 2015 AZZ509-050030- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 456 PM MST SUN OCT 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRAHAM COUNTY UNTIL 530 PM MST... AT 454 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTH OF THATCHER...MOVING NORTHEAST AT 20 MPH. A PERIOD OF HEAVY RAIN IS EXPECTED WITH WINDS IN EXCESS OF 40 MPH AND SMALL HAIL POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAFFORD...THATCHER...PIMA...SOLOMON AND SWIFT TRAIL JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3269 10969 3278 10987 3301 10976 3288 10955 TIME...MOT...LOC 2354Z 209DEG 19KT 3280 10974 CERNIGLIA
Special weather statement, Oct 4, 5:32 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 532 PM MST SUN OCT 4 2015 AZZ509-050100- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 532 PM MST SUN OCT 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 600 PM MST... AT 531 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN THATCHER AND SAFFORD...MOVING NORTH AT 15 MPH. HALF INCH HAIL...BRIEF HEAVY RAIN...AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAFFORD AND THATCHER. LAT...LON 3280 10969 3282 10979 3294 10977 3292 10966 TIME...MOT...LOC 0031Z 190DEG 12KT 3285 10974
Local storm report, Oct 4, 5:35 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
535 PM MST SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SAFFORD 32.83N 109.70W
10/04/2015 GRAHAM AZ LAW ENFORCEMENT
POWER POLE SNAPPED OFF AT THE BASE AND IN ANOTHER AREA
POWER LINES DANGLING FROM THE POLES IN SAFFORD.
&&
EVENT NUMBER TWC1500098
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:32 PM MST | Special Weather Statement | TWC | Graham | 28 min |
| Oct 5, 12:21 PM MST | Special Weather Statement | TWC | Greenlee | 39 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.